Estrogen: Out in a Blaze of Glory

It has been quite a week in our household. Many things going on.
Unfortunately, one of the many things included my period. I know that I should not be surprised, I have only been on T for about a month, but I can dream right?
I did notice it really fucked with me this time around though. I always get really moody and a little angry and very sad. But this time it was different.
I was angry.
I was sad.
I was lonely.
But different was I was regretting my transition.
In the shower Sunday morning it hit me. I suddenly felt very upset about my choice and very overwhelmed. I felt sad. I felt like I had ruined myself. I felt irrational.
Luckily my rational brain decided to do its yearly check in right at this moment and tell me to simmer down. It told me to take a deep breath. Nothing was ruined. At this point I haven’t seen any changes so nothing is irreversible yet. And that if I still feel this way in a week, I can reassess everything.
Thankfully today I am feeling more normal again.
I don’t know if my female hormones have just decided they are going to go out with a bang, or if I was just my normal moody self but I had something specific I was really moody about. I’m not sure. I have to say it wasn’t very pleasant.
Has anyone else had this experience before within the first few months of their transition?
Weston.

Advertisements

6 thoughts on “Estrogen: Out in a Blaze of Glory

  1. I had a hysterectomy before starting T, so I didn’t have the flood of different hormones working at cross odds in my body. It doesn’t surprise me though. You’re making a big change and after a while part of it will be permanent … it will be much harder to turn back. Feeling conflicted is normal with such big changes. If you have a gender therapist you’re working with, make an appointment to talk through the feelings.

  2. I didn’t experience any regret with regards to transitioning early on; however, I can relate to the wild ride the concoctions of hormones can put you through. I was all over the place emotionally in the first 2-3 months. My period stopped after 2 months, but I still felt some mood swings. Things really leveled out when I went to weekly injections instead of every 2 weeks around 4 months on T. So, I’m not sure how frequent your injections are, but the ups and downs of testosterone plus the cycle of estrogen can be something kind of hard to deal with. I also notice that people tend not to talk about this kind of stuff, sadly, so it’s hard to find any information.

    • Yeah, I don’t actually regret anything. I’m really happy that I am finally taking this step and doing this for myself. But I really did feel regret these past few days, and the only thing I can attribute it to is the increase of estrogen.
      My injections are weekly, so I’m thankful for that. But it’s such a low dose that I am not really noticing a change.
      I just… feel it sometimes.
      But I’m super excited for everything.
      Wes.

      • I no longer take T, and periods are the worst. The hormone spikes get ya every time. Just try to remember that it will pass, you have people who care about you, and there are lots of us out here who feel exactly the same! So you’re not alone!

      • Thanks! I really appreciate that. It totally makes sense logically, but when it’s happening I feel like I’m losing it. It is nice to know I’m not!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s